Alert archive / Oregon / High Wind Watches in 2006
High Wind Watch 20, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 11, 2006, 2:53 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 12, 2006, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2006, 2:53 AM PST (10:53 UTC)
- In effect from
- Dec 12, 2006, 10:00 PM PST
- Expired
- Dec 12, 2006, 3:14 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 10, 8:52 PM PST, 6 hours 1 minute earlier.
Area forecast discussion, Dec 10, 8:52 PM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 PM PST SUN DEC 10 2006
.UPDATE...APPROACHING SYSTEM DUE INTO THE AREA MONDAY IS LOOKING
PRETTY IMPRESSIVE TONIGHT. MODELS SHOW 180KT (200 MPH) JET MOVING
DUE SOUTH OUT OF THE GULF OF ALASKA. INDEED...AIRCRAFT
OBSERVATION IN THE SAME AREA TONIGHT AT FLIGHT LEVEL 34000 FT
SHOWS 175KT MEASURED WIND SPEED...HOPE IT WAS A TAIL-WIND. ALONG
THAT LINE NEW MODEL RUNS TONIGHT SHOW LOW LEVEL WINDS OFF THE
OREGON COAST AT SUNRISE TOMORROW REACHING 60 - 75 KTS WITHIN
2000 FT OF THE SURFACE. THEREFORE...ON MARINE SIDE HAVE UPGRADED
GALE WARNING TO STORM FORCE WIND WARNING MONDAY FOR PZZ350-370-376.
LITTLE CHANGE TO REST OF THE FORECAST WITH A FAIRLY ACTIVE PATTERN
IN STORE. SUMMARIZING...STRONG AND WINDY SYSTEM MONDAY...WARM FRONT
TUESDAY NIGHT...THEN COLD FRONT WEDNESDAY...ANOTHER WARM FRONT
THURSDAY WITH VERY STRONG AND COLD...COLD FRONT THURSDAY NIGHT.
SNOW LEVELS TO FALL MARKEDLY FRIDAY AND FRIDAY NIGHT.
&&
.AVIATION...MAIN AVIATION IMPACT OVERNIGHT WILL BE LINGERING SHOWERS
INLAND WITH MOUNTAIN OBSCURATIONS BECOMING INCREASINGLY LIKELY AS WE
HEAD TOWARDS DAYBREAK MONDAY MORNING. ALONG THE COAST VERY STRONG
WINDS EXPECTED AROUND SUNRISE AND THROUGH THE DAY ON MONDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 4 PM PST MONDAY FOR ORZ021-ORZ022.
HIGH SURF ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ021-ORZ022.
HIGH WIND WARNING FROM 4 AM TO 4 PM PST MONDAY FOR .
HIGH SURF ADVISORY UNTIL 4 PM PST TUESDAY FOR .
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST
THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST TUESDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING UNTIL 10 PM PST MONDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
STORM WARNING FROM 7 AM TO 4 PM PST MONDAY FOR PZZ350-PZZ370-
PZZ376.
GALE WARNING UNTIL 7 AM PST MONDAY FOR PZZ350-PZZ370-PZZ376.
MWJHazardous weather outlook, Dec 10, 1:28 PM PST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 128 PM PST SUN DEC 10 2006 ORZ021-022-112200- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 128 PM PST SUN DEC 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A high wind warning warning is in effect from 400 am tonight until 400 PM Monday. For further information see high wind warning message. A high surf advisory is also in effect from 1000 PM this evening through 400 PM Tuesday. For further details refer to the high surf advisory message. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY The high wind warning will continue through 400 PM Monday. The high surf advisory will continue through 400 PM Tuesday. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:53 AM PST | Wind Advisory | MFR | Siskiyou | 13 hr |
Nearby
High Wind Watches in Oregon, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.